Filed under: Women's Health
Ovarian hyperstimulation syndrome (OHSS) usually occurs as a result of taking hormonal medications that stimulate the development of eggs in a woman's ovaries. These injectable fertility drugs may be prescribed to treat infertility. In ovarian hyperstimulation syndrome, your ovaries become swollen and painful.
About one-fourth of women who take injectible fertility drugs get a mild form of ovarian hyperstimulation syndrome, which goes away after about a week. If you become pregnant after taking one of these fertility drugs, however, your symptoms of ovarian hyperstimulation syndrome may last several weeks. A small proportion of women taking fertility drugs develop a more severe form of ovarian hyperstimulation syndrome, which can cause rapid weight gain, abdominal pain, vomiting and shortness of breath.
Want to know more about this article or other health related issues? Ask your question and we'll post some each week for CNN.com reader to discuss or for our experts to weight in.
|Most Viewed||Most Emailed||Top Searches|